MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0480-01U
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Complete event site name: (b)(6) hospital the product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id # (b)(4).
 
Event or Problem Description
During the investigation of the returned intra-aortic balloon (iab) involved under mfg report number 2248146-2021-00043, a kink was found that was unrelated to the reported leak, balloon rupture failure mode.There was no patient involvement.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded with blood on the exterior and interior of the catheter and between the catheter and the sheath.The pressure tubing and extender tubing were also returned.A catheter tubing kink was observed near the y-fitting at approximately 75.9cm from the iab tip.The evaluation confirms the presence of a kink as an as analyzed failure.However, we are unable to conclusively determine when this kink may have occurred.Therefore, the root cause for the kink is impossible to define.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.Reference complaint # (b)(4).
 
Event or Problem Description

Brand Name
LINEAR 7.5 FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
MDR Report Key11526351
Report Number2248146-2021-00174
Device Sequence Number17130044
Product Code DSP
UDI-Device Identifier10607567109527
UDI-Public10607567109527
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2023
Device Model Number0684-00-0480-01U
Device Catalogue Number0684-00-0475
Device Lot Number3000117325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date05/02/2021
Patient Sequence Number1